MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONIA; TRACHEOSTOMY

SMITHS MEDICAL ASD, INC. BIVONIA; TRACHEOSTOMY
Model Number 5.0 MM
Medical Device Problem Codes Inflation Problem (1310); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
During a routine tracheostomy change, parents were unable to deflate the fome cuf to remove the tube in situ.Problem solving was attempted but not successful.Parents took kid to ed where ent was able to remove the tube with steady pressure.Upon closer inspection of the faulty tube, it appeared that there was a communication between the embedded cuff inflation line and the inside of the distal shaft.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Other, other text: investigation completed on a smiths medical fluid tracheostomy|silicone - bivona tubes custom was investigated with leak testing.The test revealed the cuff would not inflate or deflate.While air was being inserted.This was believed to be caused by in sufficient adhesive inserted inside the embedded airway line.When air was injected it instead escaped and the end of the shaft due to lack of adhesive.End connector was removed to view the embedded airway line.Photos were attached in file.This is malfunction of bonding.

Brand Name
BIVONIA
Common Device Name
TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key11566738
Report Number3012307300-2021-02507
Device Sequence Number11799963
Product Code JOH
UDI-Device Identifier15019517143980
UDI-Public15019517143980
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/18/2026
Device Model Number5.0 MM
Device Catalogue NumberZZ21AN50NSF025N
Device Lot NumberGA014516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1